Alert archive / Washington / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2019, 4:16 PM PDT for Douglas County, Okanogan County, Washington. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2019, 4:16 PM PDT (23:16 UTC)
- Expired
- Aug 10, 2019, 5:00 PM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 139 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:30 PM PDT | HAIL 0.25 | 7 Nne Mansfield, WA | 0.90 INCHES RAIN AND SMALL HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
563
WUUS56 KOTX 102316
SVROTX
WAC017-047-110000-
/O.NEW.KOTX.SV.W.0013.190810T2316Z-190811T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
416 PM PDT Sat Aug 10 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
North central Douglas County in north central Washington...
Southeastern Okanogan County in north central Washington...
* Until 500 PM PDT.
* At 415 PM PDT, a severe thunderstorm was located 7 miles southeast
of Bridgeport, or 31 miles south of Omak, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nilles Corner and Leahy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4784 11946 4793 11969 4833 11942 4819 11907
TIME...MOT...LOC 2315Z 210DEG 21KT 4795 11952
HAIL...1.00IN
WIND...60MPH
$$
BT1 follow-up statement
416
WWUS56 KOTX 102357
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
457 PM PDT Sat Aug 10 2019
WAC017-047-110007-
/O.EXP.KOTX.SV.W.0013.000000T0000Z-190811T0000Z/
Douglas WA-Okanogan WA-
457 PM PDT Sat Aug 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DOUGLAS AND
SOUTHEASTERN OKANOGAN COUNTIES WILL EXPIRE AT 500 PM PDT...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. **! Therefore, the warning will be
allowed to expire.
LAT...LON 4784 11946 4793 11969 4833 11942 4819 11907
TIME...MOT...LOC 2357Z 210DEG 21KT 4813 11937
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:54 PM PDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 10, 1:54 PM PDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
154 PM PDT Sat Aug 10 2019
.SYNOPSIS...
Isolated thunderstorms have been popping up locally most of the
afternoon. The intensity of the convection will increase through
the afternoon and evening. A few strong thunderstorms are
possible across southeast Washington into the southern Idaho
Panhandle. Some storms will become capable of locally heavy rain.
Temperatures this weekend will be much cooler with highs only
topping out in the mid 60s and 70s by Sunday. The shower threat
retreats to mainly the mountains for the work week, while
temperatures remain below normal.
&&
.DISCUSSION...
Tonight and Tomorrow: Thunderstorm potential remains high
and associated with disturbances along the outer eastern edge of the
upper low off the Oregon Coast initiating convection this afternoon
and evening followed by more convection tomorrow associated with the
ejecting inland of the offshore low itself. High Resolution
convective models suggest surface based convection for this
afternoon and evening associated with the disturbance passing ahead
of the offshore low followed by some potential for late night and
early morning elevated forced convection associated with both
disturbances (the incoming/ejecting offshore low and the departing
disturbance ahead of it). A number of highlights including a Flash
Flood Watch coupled with red flag warnings for lightning remain in
effect for locations in Eastern Washington and North Idaho.
KOTX soundings suggest the precipitable water content of the
atmosphere overhead remains near 200 percent of normal in addition
to it being conditionally unstable. Abundant available moisture is
also reflected in most surface dewpoints across Eastern Washington
and North Idaho are in the 50s. The 0-6Km winds from a few models in
addition to the high res models depiction of convection suggest slow
storm movement from south to north at less than 10 mph, but also
suggest the more intense deep convection will have potential to mix
stronger upper level southerly winds down to the surface, so in
addition to the heavy rainfall and the lightning being a hazard the
wind gusts may be as well for some. /Pelatti
Monday through Saturday...Westerly flow over the region will keep
temperatures on the cool side of normal with highs in the upper
70s to mid 80s. Relative humidity will be above normal Monday and
Tuesday. Some lingering moisture will give a low end chance for
showers and embedded thunderstorms across the northern mountains
both afternoons. Winds will be mainly out of the southwest and
could be gusty near any thunderstorms.
By Wednesday the next upper level low will move off the coast,
with model guidance indicating that it will move on shore
Wednesday night and Thursday, then slowly move off to the east
Friday and Saturday. This will keep temperatures on the cool side
of normal, but also open the door for a better chance of showers,
thunderstorms, and gusty winds. Tobin
&&
.AVIATION...
18Z TAFS: Thunderstorms initially forming over Oregon will track
north and impact TAF sites late this afternoon and evening.
VFR ceilings and visibility for all TAF sites ceilings mainly
above five thousand feet, however some intervals of heavy
rainfall could briefly drop ceilings and visibility into MVFR
categories. The rain threat is expected to diminish after
08Z Sunday. As mixing is expected to continue on into 18Z and
beyond tomorrow any lingering low level moisture brought about
by the expected thunderstorms should not produce significant fog
or stratus Sunday morning. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 71 51 76 51 80 / 90 80 30 0 0 0
Coeur d'Alene 55 67 50 74 49 79 / 90 80 50 0 0 0
Pullman 50 69 45 75 46 79 / 80 60 10 0 0 0
Lewiston 61 76 56 83 57 86 / 80 50 10 0 0 10
Colville 50 76 44 80 42 83 / 90 90 50 0 0 10
Sandpoint 55 66 49 72 46 77 / 90 90 80 10 0 0
Kellogg 58 64 54 72 52 77 / 90 80 60 0 0 0
Moses Lake 57 80 50 81 52 84 / 80 50 0 0 0 0
Wenatchee 64 78 58 80 60 83 / 60 20 0 0 0 10
Omak 62 79 55 80 56 83 / 80 60 10 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch through late tonight for Northern Panhandle.
Red Flag Warning until 9 PM PDT this evening for Northern and
Central Idaho Panhandle (Zone 101).
Flash Flood Watch until 9 PM PDT this evening for Central
Panhandle Mountains-Idaho Palouse-Lewis and Southern Nez
Perce Counties-Lewiston Area.
WA...Red Flag Warning until 9 PM PDT this evening for East Washington
North Cascades (Zone 685)-East Washington Northeast (Zone
686)-East Washington Okanogan Highlands (Zone 687)-East
Washington Okanogan/Methow Valleys (Zone 684).
Flash Flood Watch through late tonight for East Slopes Northern
Cascades-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Waterville Plateau-Wenatchee Area.
Red Flag Warning until 9 PM PDT this evening for East Washington
Central Cascade Mountains (Zone 682)-East Washington
Central Cascade Valleys (Zone 677)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Palouse and
Spokane Area (Zone 674)-East Washington South Central
Cascade Mountains (Zone 680)-East Washington South Central
Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 10, 5:16 AM PDT, 11 hours before
Hazardous Weather Outlook National Weather Service Spokane WA 516 AM PDT Sat Aug 10 2019 IDZ003-004-026-027-WAZ031>033-111230- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 516 AM PDT Sat Aug 10 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered severe thunderstorms are expected Saturday afternoon and evening. The strongest of storms will be able to produce gusts up to 60 mph with one inch hail. All thunderstorms will be capable of producing heavy downpours. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Localized areas of heavy rain are expected Sunday morning with precipitation chances gradually diminishing through the afternoon. Cooler conditions are forecast next week with highs running some 5 degrees F below normal. IDZ002-WAZ034>036-041-044-111230- Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin- Spokane Area-Wenatchee Area-Waterville Plateau- 516 AM PDT Sat Aug 10 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected Saturday afternoon and evening producing gusty winds and heavy downpours. Some storms may be able to produce localized flooding in urban or poor drainage areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Localized areas of heavy rain are expected Sunday morning with precipitation chances gradually diminishing through the afternoon. Cooler conditions are forecast next week with highs running some 5 degrees F below normal. IDZ001-WAZ037-038-042-043-111230- Northern Panhandle-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 516 AM PDT Sat Aug 10 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected Saturday afternoon and evening producing gusty winds and heavy downpours. Storms that form near burn scars and steep terrain will be capable of producing flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Localized areas of heavy rain are expected Sunday morning with precipitation chances gradually diminishing through the afternoon. Cooler conditions are forecast next week with highs running some 5 degrees F below normal.
In the hours before
Special weather statement, Aug 10, 3:36 PM PDT, 40 minutes before
Special Weather Statement National Weather Service Spokane WA 336 PM PDT Sat Aug 10 2019 WAZ035-038-102300- Upper Columbia Basin WA-Okanogan Highlands WA- 336 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS... NORTHWESTERN LINCOLN...SOUTHWESTERN FERRY...NORTHEASTERN GRANT AND SOUTHEASTERN OKANOGAN COUNTIES UNTIL 400 PM PDT... At 336 PM PDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Banks Lake South, or 47 miles north of Moses Lake, moving north at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coulee Dam, Grand Coulee, Electric City, Almira, Elmer City, Hartline, Spring Canyon Campground and Bagdad Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Banks Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4768 11884 4769 11911 4800 11903 4799 11877 TIME...MOT...LOC 2236Z 182DEG 24KT 4776 11898 BT
Special weather statement, Aug 10, 3:46 PM PDT, 30 minutes before
Special Weather Statement National Weather Service Spokane WA 346 PM PDT Sat Aug 10 2019 IDZ004-102345- Central Panhandle Mountains ID- 346 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHOSHONE COUNTY UNTIL 445 PM PDT... At 345 PM PDT, Doppler radar was tracking strong thunderstorms 23 miles south of Wallace. These storms were nearly stationary. Nickel size hail will be possible with this storm. Locations impacted include... Turner Flat Campground and Tin Can Campground. LAT...LON 4723 11541 4701 11550 4706 11620 4727 11623 TIME...MOT...LOC 2245Z 157DEG 0KT 4713 11592 RP
Special weather statement, Aug 10, 3:52 PM PDT, 24 minutes before
Special Weather Statement National Weather Service Spokane WA 352 PM PDT Sat Aug 10 2019 IDZ003-WAZ033-110000- Idaho Palouse ID-Washington Palouse WA- 352 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LATAH AND EAST CENTRAL WHITMAN COUNTIES UNTIL 500 PM PDT... At 352 PM PDT, Doppler radar was tracking a strong thunderstorm over Pullman, moving north at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Pullman, Moscow, Palouse, Albion, Viola and Princeton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4668 11697 4667 11723 4699 11732 4700 11692 TIME...MOT...LOC 2252Z 177DEG 9KT 4675 11711 RP
Special weather statement, Aug 10, 4:04 PM PDT, 12 minutes before
Special Weather Statement National Weather Service Spokane WA 404 PM PDT Sat Aug 10 2019 WAZ041-042-102330- East Slopes Northern Cascades WA-Wenatchee Area WA- 404 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHELAN COUNTY UNTIL 430 PM PDT... At 404 PM PDT, Doppler radar was tracking a strong thunderstorm near Cashmere, or 11 miles west of Wenatchee, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cashmere, Leavenworth, Chumstick, Pine Flat Campground, Plain, Peshastin, Ardenvoir and Dryden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4737 12048 4744 12072 4789 12069 4785 12026 TIME...MOT...LOC 2304Z 205DEG 14KT 4748 12056 BT
Special weather statement, Aug 10, 4:12 PM PDT, 4 minutes before
Special Weather Statement National Weather Service Spokane WA 412 PM PDT Sat Aug 10 2019 WAZ035-038-110000- Upper Columbia Basin WA-Okanogan Highlands WA- 412 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN... SOUTHWESTERN FERRY AND NORTHEASTERN GRANT COUNTIES UNTIL 500 PM PDT... At 412 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles northeast of Banks Lake South, or 49 miles northeast of Moses Lake, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wilbur, Sherman and Govan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4765 11879 4776 11901 4803 11879 4787 11847 TIME...MOT...LOC 2312Z 216DEG 16KT 4777 11884 BT
Special weather statement, Aug 10, 4:16 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
416 PM PDT Sat Aug 10 2019
IDZ002-003-WAZ033-110000-
Coeur d'Alene Area ID-Idaho Palouse ID-Washington Palouse WA-
416 PM PDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENEWAH...
SOUTHWESTERN KOOTENAI AND SOUTHEASTERN SPOKANE COUNTIES UNTIL 500 PM
PDT...
At 415 PM PDT, Doppler radar was tracking a strong thunderstorm over
Plummer, or 14 miles west of St. Maries. This storm was nearly
stationary.
Nickel size hail will be possible with this storm.
Locations impacted include...
Plummer, Harrison, Worley and Chatcolet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4726 11674 4725 11700 4737 11705 4747 11704
4748 11669
TIME...MOT...LOC 2315Z 176DEG 4KT 4733 11688
RPThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:46 AM PDT | Special Weather Statement | OTX | Grant | 44 min |
| Aug 10, 5:23 AM PDT | Special Weather Statement | OTX | Douglas | 52 min |
| Aug 10, 12:40 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 60 min |
| Aug 10, 3:04 PM PDT | Severe Thunderstorm Warning | OTX | Chelan, Douglas | 26 min |
| Aug 10, 3:13 PM PDT | Special Weather Statement | OTX | Garfield | 62 min |
| Aug 10, 3:34 PM PDT | Special Weather Statement | OTX | Garfield | 56 min |
| Aug 10, 3:36 PM PDT | Special Weather Statement | OTX | Lincoln | 24 min |
| Aug 10, 4:04 PM PDT | Special Weather Statement | OTX | Chelan | 26 min |
| Aug 10, 4:11 PM PDT | Severe Thunderstorm Warning | OTX | Garfield | 49 min |
| Aug 10, 4:12 PM PDT | Special Weather Statement | OTX | Lincoln | 48 min |
| Aug 10, 4:21 PM PDT | Special Weather Statement | OTX | Kittitas | 24 min |
| Aug 10, 4:30 PM PDT | Areal Flood Advisory | OTX | Whitman | 3 hr |
| Aug 10, 4:32 PM PDT | Severe Thunderstorm Warning | OTX | Whitman | 43 min |
| Aug 10, 4:47 PM PDT | Areal Flood Advisory | OTX | Spokane, Whitman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.